Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 35, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 6, 2025, 8:01 PM EDT for Glades County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 8:01 PM EDT (00:01 UTC)
- Expired
- May 6, 2025, 8:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WUUS52 KMFL 070001
SVRMFL
FLC043-070030-
/O.NEW.KMFL.SV.W.0035.250507T0001Z-250507T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
801 PM EDT Tue May 6 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Glades County in southern Florida...
* Until 830 PM EDT.
* At 801 PM EDT, a severe thunderstorm was located 7 miles northwest
of Brighton Seminole Reservation, or 13 miles north of Lakeport,
moving southeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Buckhead Ridge, Brighton Seminole Reservation, and Okee Tantie
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2719 8091 2718 8091 2717 8089 2717 8088
2715 8087 2717 8086 2716 8084 2702 8101
2712 8123 2712 8117 2721 8117 2721 8096
TIME...MOT...LOC 0001Z 298DEG 9KT 2717 8113
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Baxter1 follow-up statement
243
WWUS52 KMFL 070020
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
820 PM EDT Tue May 6 2025
FLC043-070030-
/O.EXP.KMFL.SV.W.0035.000000T0000Z-250507T0030Z/
Glades FL-
820 PM EDT Tue May 6 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2719 8091 2718 8091 2717 8089 2717 8088
2715 8087 2717 8086 2716 8084 2702 8101
2712 8123 2712 8117 2721 8117 2721 8096
TIME...MOT...LOC 0020Z 298DEG 9KT 2715 8108
$$
BaxterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:30 PM EDT, 31 minutes earlier.
Area forecast discussion, May 6, 7:30 PM EDT, 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 730 PM EDT Tue May 6 2025 ...New UPDATE... .UPDATE... Issued at 730 PM EDT Tue May 6 2025 The ongoing showers and thunderstorms over Glades County early this evening will continue to slowly dissipate through the evening hours as the heating of the day is lost. Therefore, will keep a chance of showers and a few thunderstorms in the forecast for Glades County through the evening hours. Rest of South Florida will remain dry tonight. Rest of the forecast looks good at this time and no other changes are planned. && .SHORT TERM... (This afternoon through Wednesday) Issued at 1129 AM EDT Tue May 6 2025 The mid-week period will feature the rebuilding of a mid-level ridge over South Florida, helping to stabilize the atmosphere to an extent. This will be more so the case on Wednesday as the ridge regains its magnitude and mid-level temperatures start to rise several degrees. However, this will not be entirely the case today as the ridge will just be starting to build and thus warm air advection is not expected to be strong. This is evidenced by ensemble guidance only showing an increase of about 1 degree celsius, if that. Additionally, the rebuilding high pressure signals that warmer low level and surface temperatures are likely due to subsidence, which will increase the low level lapse rates, plus the mid-level lapse rates will also be adequate. CAPE values based on latest forecast soundings and 12Z MFL sounding look to rise to 2500-3000 J/kg for many areas while dew point temps will be well into the 70s as well. Therefore, while the rebuilding high pressure will inhibit convective growth/initiation to an extent, the unstable state of the atmosphere leads to a conclusion that there will still be some scattered showers and thunderstorms in the afternoon and this will be further aided by the afternoon Gulf breeze and Atlantic sea breeze for extra lift and low level convergence. Flow will be veering a little more easterly to a SE/SSE direction, which points to the strongest storms developing over the interior and towards Gulf coast locations. Nevertheless, a few storms are still possible along the east coast as well with the highest chances for Palm Beach county given the southerly wind component. Overall, while subsidence from an amplifying ridge will try to hamper convection, parameters exist for some stronger storms again and a few could become marginally severe or at minimum near-severe. Primary threats will once again be for strong winds, large hail, and heavy downpours. The mid-level ridge will amplify further on Wednesday with mid-level temperatures rising to help diminish strong thunderstorm chances. However, there will be enough low level moisture in place to still support a few scattered showers and isolated thunderstorms especially along the sea breezes and where they collide. Low level flow will still be out of the SSE which will put the focus for development on Wednesday towards the Lake Okeechobee region and inland South Florida where the sea breezes collide. Temperatures for the mid week period are expected to rise further given high pressure building back over the area. Max temperatures today and on Wednesday are expected in the upper 80s to low 90s for most areas except the east coast beaches which will hit the low to mid 80s. With dew points in the 70s, heat indices could climb into triple digits for a few hours particularly for interior SW Florida. These are the highest heat index values in quite a while, so persons are advised to use extra caution to protect themselves against the heat in SW Florida. Elsewhere, heat indices will top out in the low to mid 90s. && .LONG TERM... (Wednesday night through next Monday) Issued at 308 PM EDT Tue May 6 2025 Mid level ridging will hold strong over South Florida through Thursday while surface high pressure centered over the western Atlantic extends towards South Florida. With plenty of subsidence in place along with a west to northwest wind flow aloft, this will allow for the relatively drier air mass to remain in place across the region through Thursday. At the surface, a light to moderate southeasterly synoptic wind regime will remain in place due to the location of the surface high in the western Atlantic. This will allow for just enough lower level moisture to move in to support the development of scattered showers and thunderstorms where the sea breezes collide on Thursday afternoon. This will help to keep the highest chance of showers and storms over the Lake Okeechobee region as well as interior portions of Southwest Florida during this time frame. High temperatures on Thursday will generally rise into the mid to upper 80s across the east coast metro areas and into the lower 90s across interior portions of Southwest Florida. For the end of the week and into the upcoming weekend, mid level ridging begins to break down on Friday in response to a deepening mid level low/trough complex moving out of the Southern Plains towards the lower Mississippi Valley and Gulf Coast states. At the surface, this will cause a frontal boundary to slowly push across the Southeast on Friday and then into the Northern and Central portion of the Florida Peninsula over the upcoming weekend. The uncertainty in the forecast still remains high heading into the upcoming weekend and into early next week as the latest guidance suite has trended slower in regards to the southeastern progression of the surface frontal boundary as well as the mid level trough/low complex. This delay could keep some of the drier air in place through the weekend and pushing the moisture surge across the region into the early portion of next week. While there would still be enough lower level moisture in place to support convection due to sea breeze development and interaction over the weekend, the added mid level support and frontal boundary support may be delayed until the early portion of next week. The latest forecast takes a blend of the forecast models and favors the highest chances of showers and thunderstorms (50-60 percent) focused over the Lake Region as well as Southwest Florida each afternoon with lower chances (30-40 percent) over the east coast metro areas through the weekend. High temperatures through the weekend will generally rise into the mid to upper 80s across the east coast metro areas to the lower 90s across interior portions of Southwest Florida. && .AVIATION... (00Z TAFS) Issued at 716 PM EDT Tue May 6 2025 The winds will remain easterly over the TAF sites with speeds of 5 to 10 knots tonight. The ceiling and vis will remain in VFR conditions along with dry weather over all of the TAF sites tonight. && .MARINE... Issued at 1129 AM EDT Tue May 6 2025 High pressure will slowly rebuild over the local waters through mid- week, with prevailing winds out of the SE at 10-15 knots and seas generally less than 2 feet. A few localized showers and thunderstorms remain possible each day, which can cause locally higher wind and seas at times. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 86 74 86 / 0 10 0 10 West Kendall 74 87 71 89 / 10 10 0 10 Opa-Locka 76 87 73 89 / 0 10 0 20 Homestead 76 86 73 87 / 0 10 0 10 Fort Lauderdale 77 86 74 85 / 0 10 10 20 N Ft Lauderdale 76 87 73 85 / 10 10 10 20 Pembroke Pines 76 87 75 90 / 10 10 0 20 West Palm Beach 74 87 72 86 / 10 10 10 20 Boca Raton 76 85 73 88 / 10 10 10 20 Naples 72 88 72 88 / 10 30 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Redman LONG TERM....CWC AVIATION/UPDATE...BNB
In the hours before
Special weather statement, May 6, 5:57 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Tue May 6 2025
FLZ069-070-062300-
Coastal Collier County FL-Inland Collier County FL-
557 PM EDT Tue May 6 2025
...Strong thunderstorms will impact portions of southern Collier
County through 700 PM EDT...
At 556 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Royal Palm
Hammock to 8 miles northwest of Big Cypress National Preserve.
Movement was southwest at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marco Island, Everglades City, Carnestown, Marco Island Airport,
Copeland, Royal Palm Hammock, Plantation Island, Big Cypress National
Preserve, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Port Of The Island, Jerome, Deep Lake,
and Key Marco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2596 8171 2595 8166 2597 8170 2614 8157
2605 8106 2581 8126 2589 8148 2585 8153
2592 8155 2590 8163 2594 8165 2590 8168
2593 8168 2590 8172 2596 8175
TIME...MOT...LOC 2156Z 058DEG 7KT 2602 8157 2602 8119
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 6, 6:33 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Miami FL
633 PM EDT Tue May 6 2025
FLZ063-066-062330-
Hendry FL-Glades FL-
633 PM EDT Tue May 6 2025
...Strong thunderstorms will impact portions of northern Hendry and
Glades Counties through 730 PM EDT...
At 633 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Palmdale to
near Ortona to near Devils Garden. Movement was east at 5 to 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Montura, Palmdale, Port La
Belle, Devils Garden, Ortona, Muse, Harlem, and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2698 8108 2695 8109 2693 8108 2693 8112
2685 8110 2682 8105 2682 8100 2681 8095
2681 8097 2675 8089 2658 8089 2659 8120
2663 8140 2687 8156 2703 8156 2703 8127
2712 8127 2712 8120
TIME...MOT...LOC 2233Z 266DEG 6KT 2696 8137 2677 8128 2667 8117
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 6, 6:51 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
651 PM EDT Tue May 6 2025
FLZ063-066-062345-
Hendry FL-Glades FL-
651 PM EDT Tue May 6 2025
...Strong thunderstorms will impact portions of north central Hendry
and Glades Counties through 745 PM EDT...
At 650 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Venus to near
Ortona to 8 miles southeast of Port La Belle. Movement was northeast
at 10 mph. Another area of strong thunderstorms were developing over
Okechobee and Highlands County. These storms were moving slowly southward
and should move into the northern portion of Glades County through
8 PM EDT.
HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moore Haven, Lakeport, Palmdale, Buckhead Ridge, Brighton Seminole
Reservation, Lake Hicpochee, and Indian Prairie Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2715 8087 2707 8096 2707 8093 2704 8093
2704 8096 2706 8097 2697 8109 2693 8108
2693 8112 2684 8109 2681 8099 2666 8105
2662 8137 2682 8129 2703 8145 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2250Z 240DEG 11KT 2701 8136 2686 8123 2664 8130
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BaxterLocal storm report, May 6, 7:12 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
712 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 8 SSE Ortona 26.71N 81.24W
05/06/2025 E1.50 Inch Hendry FL Broadcast Media
A member of the broadcast media relayed a
viewer report of ping pong ball sized hail
in Pioneer Plantation.
&&
CWCSpecial weather statement, May 6, 7:35 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
735 PM EDT Tue May 6 2025
FLZ063-066-070030-
Hendry FL-Glades FL-
735 PM EDT Tue May 6 2025
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 830 PM EDT...
At 734 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Charleston Park, or 7 miles west of
Labelle. This storm was nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2688 8156 2689 8146 2666 8143 2665 8157
TIME...MOT...LOC 2334Z 352DEG 3KT 2676 8156
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 6, 7:52 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
752 PM EDT Tue May 6 2025
FLZ063-070045-
Glades FL-
752 PM EDT Tue May 6 2025
...A strong thunderstorm will impact portions of northeastern Glades
County through 845 PM EDT...
At 752 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles northwest of Brighton Seminole
Reservation, or 13 miles north of Lakeport, moving southeast at 15
mph.
HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckhead Ridge and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2720 8094 2719 8091 2717 8090 2717 8088
2715 8087 2713 8088 2712 8091 2710 8091
2710 8093 2709 8093 2709 8095 2708 8096
2707 8095 2706 8097 2702 8101 2712 8124
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2352Z 299DEG 11KT 2718 8115
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BaxterNearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.